Approaches to robust H ∞ static output feedback control of discrete-time piecewise-affine systems with norm-bounded uncertainties

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

39 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)790-814
Journal / PublicationInternational Journal of Robust and Nonlinear Control
Issue number7
Publication statusPublished - 10 May 2011


This paper investigates the problem of robust H static output feedback controller design for a class of discrete-time piecewise-affine systems with norm-bounded time-varying parametric uncertainties. The objective is to design a piecewise-linear static output feedback controller guaranteeing the asymptotic stability of the resulting closed-loop system with a prescribed H disturbance attenuation level. Based on a piecewise Lyapunov function combined with S-procedure, Projection lemma, and some matrix inequality convexifying techniques, several novel approaches to the static output feedback controller analysis and synthesis are developed for the underlying piecewise-affine systems. It is shown that the controller gains can be obtained by solving a set of strict linear matrix inequalities (LMIs) or a family of LMIs parameterized by one or two scalar variables, which are numerically efficient with commercially available software. Finally, three simulation examples are provided to illustrate the effectiveness of the proposed approaches. Copyright © 2010 John Wiley & Sons, Ltd.

Research Area(s)

  • output feedback, piecewise-affine systems, robust control, time-varying uncertainty

Citation Format(s)